I just started my daugher on Levitiracetam for Geralized Epilepsy

Denisa - posted on 07/15/2011 ( 2 moms have responded )

4

0

0

My 3.5 year old daughter was just diagnosed with General Epilepsy - she had five seizures that I know of each time on her sleep with vommiting. They did a EEG in the hospital and the neurologist said that she has to be on Levitiracetam to prevent seizures from happening and also that if her seizures go on uncontrolled, she may end up with brain damage. What are the side effects of this drug? What is the damage vs. benefit? We started yesterday and Ella was up from 2 am to 5 am kicking and restless, was able to talk but unable to sleep. What should I do?

2 Comments

View replies by

Neva - posted on 07/15/2011

269

11

80

All anti-seizure medications have side effects. Levetiracetam can cause irritability, agitation, behavior changes, dizziness, diarrhea and others, which are not pleasant, however, most of the side effects decrease over time. Uncontrolled seizures can not only cause brain damage, which could affect her intellect, they can also cause death. I would continue the medication and give it a chance. Monitor the side effects, write them down and let her doctor know about them. If side effects become severe, or she continues to have seizures, then call the neurologist. There may need to be changes in medication over time to obtain optimal seizure prevention and minimal side effects, so that your child can grow and develop to her full potential.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms